Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 11, 2001, 9:36 PM CST for Terrell County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 11, 2001, 9:36 PM CST (03:36 UTC)
- Expired
- Mar 11, 2001, 10:30 PM CST
- In force
- 54 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Terrell County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1542 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
745 WUUS54 KMAF 120337 SVRMAF TXC443-120430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 936 PM CST SUN MAR 11 2001 THE MIDLAND/ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN TERRELL COUNTY IN TEXAS * UNTIL 1030 PM CST * AT 929 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER EXTREME SOUTH CENTRAL TERRELL COUNTY... MOVING NORTHEAST AT 35 MPH. LARGE HAIL AND WIND GUSTS UP TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 57 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE. STAY TUNED TO NOAA WEATHER RADIO...OR OTHER MEDIA OUTLETS...FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 2989 10230 2973 10220 2979 10170 3011 10176 44
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 2:27 PM CST, 7 hours 9 minutes earlier.
Area forecast discussion, Mar 11, 2:27 PM CST, 7 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 227 PM CST SUN MAR 11 2001 CONVECTIVE CLOUDS DEVELOPING WESTERN AND SOUTHERN PORTIONS OF CWA THIS AFTERNOON WHILE MOIST LOW LEVEL AIR RESIDES JUST EAST OF AREA ALONG SURFACE TROUGH. ALTHOUGH SHORTWAVE ENERGY IS PASSING OVER THE AREA...BELIEVE LOWER LEVELS WILL REMAIN DRY ENOUGH FOR NO MEASURABLE PRECIPITATION. SHORTWAVE TROUGH EJECTING NORTHEAST INTO PLAINS WILL BE SWEPT EASTWARD TONIGHT AND MONDAY IN NORTHERN STREAM. NEXT SHORTWAVE DROPPING SOUTH THROUGH NEVADA THIS AFTERNOON WILL BECOME DETACHED FROM NORTHERN STREAM AND CUTOFF OVER BAJA BY 48 HOURS WHILE UPPER TROUGH DEEPENS OVER EAST COAST. IT APPEARS NEXT SHORTWAVE TO COME INTO NORTHWEST COAST WILL BE STRONG ENOUGH TO ENTRAIN CUT OFF LOW BACK INTO THE FLOW AND ACROSS THE AREA GOING INTO THE EXTENDED. THEREFORE...THROUGH THE SHORT TERM EXPECTING TRANQUIL WEATHER AND A LITTLE WARMER TEMPS MONDAY AND TUESDAY. DRIER AIR AND LIGHTER WINDS WILL ALLOW FOR FAIRLY COOL NIGHTS BEFORE MOISTURE RETURNS TUESDAY NIGHT. IN THE EXTENDED...AVN/MRF IN GOOD AGREEMENT IN BRINGING A CHANCE OF PRECIPITATION TO THE AREA WEDNESDAY WITH PASSAGE OF UPPER TROUGH... THEN AGAIN THURSDAY WITH FRONT DROPPING SOUTH INTO THE CWA. SO WILL LEAVE POPS IN GOING FORECAST...BUT LESSEN DIURNAL RANGE A LITTLE FOR EXPECTED CLOUD COVER AND PRECIPITATION. FRIDAY AND SATURDAY APPEAR TO REMAIN COOL AND DRY...WITH A LITTLE WARMUP SUNDAY. MAF 38/69/35/71 0000 LSA 35/68/31/70 0000 E41 39/70/37/72 0000 6R6 41/72/43/73 0000 MRF 31/64/29/67 0000 CNM 38/70/35/73 0000 .MAF... TX...NONE. NM...NONE. AKL
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.